Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 2, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 24, 2015, 7:00 PM CDT for 4 counties in Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2015, 7:00 PM CDT (00:00 UTC)
- Expired
- Mar 24, 2015, 7:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Boone County, AR, Marion County, AR, Newton County, AR, Searcy County, AR
The radar
The Springfield radar (KSGF), 133 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 2:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1351 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 6.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 6:30 PM CDT, 30 minutes earlier.
Area forecast discussion, Mar 24, 6:30 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 630 PM CDT TUE MAR 24 2015 .AVIATION... TSRA MOVING INTO NORTHERN ARKANSAS...AND HAVE A COUPLE OF HOURS THIS EVENING BEFORE STORMS WILL DIMINISH. DID INCLUDE VCSH FOR WESTERN SITES THIS EVENING...BUT NOT CONFIDENT IN TSRA TO HOLD TOGETHER. DID INCLUDE MVFR ACROSS CENTRAL AND SOUTH AFTER 25/09Z...LIFTING AFTER SUNRISE. BREEZY SOUTH WINDS DURING THE DAY...AHEAD OF THE NEXT COLD FRONT ARRIVING SHORTLY AFTER THIS TAF CYCLE. && .PREV DISCUSSION... /ISSUED 243 PM CDT TUE MAR 24 2015/ SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT DESPITE SOME LIGHT SHOWERS AND EVEN AN OCCASIONAL THUNDERSTORM ACROSS THE NORTH TODAY...TEMPERATURES WARMED NICELY AROUND THE NATURAL STATE. WE HAVE SEEN DEWPOINTS BEGIN TO RISE A BIT AROUND THE STATE...WITH READINGS IN THE MID TO UPPER 50S ACROSS WESTERN AND SOUTHWEST ARKANSAS. SURFACE LOW...CURRENTLY IS LOCATED JUST TO THE NE OF TULSA...WITH UPPER LEVEL SHORTWAVE LOCATED A BIT TO THE NW. HIRES MODELS GENERALLY AGREE THAT THUNDERSTORMS WILL NOT MAKE IT INTO THE CWA UNTIL AFTER 00Z...WITH THUNDERSTORMS WEAKENING BY 06Z. THE 00Z WRF MODEL...DID SHOW A STRONG LINE OF THUNDERSTORMS MOVING QUICKLY THROUGH THE STATE DURING THE OVERNIGHT HOURS...BUT DO NOT EXPECT THIS MODEL SOLUTION TO COME TO FRUITION. EXPECT THE BIGGEST IMPACTS FROM THE POTENTIAL FOR SEVERE WEATHER TO BE NW OF A LINE FROM POLK COUNTY TO FULTON COUNTY...WITH GENERALLY LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. WITH DIURNAL FACTORS SOMEWHAT AGAINST THE CWA SEEING WIDESPREAD SEVERE WEATHER...THE INCREASED DEWPOINTS AND INSTABILITY WILL LIKELY HELP TO PROLONG STRONG STORMS ACROSS WEST AND SW ARKANSAS. ROUND TWO OF SEVERE WEATHER POTENTIAL WILL EXIST ON WEDNESDAY. THE 12Z MODELS HAVE CONTINUED TO SLOW DOWN THE TIMING OF THIS SYSTEM...WITH PRECIP NOT MOVING INTO THE STATE UNTIL AFTER 00Z. IT CONTINUES TO LOOK THAT THE BULK OF THE PRECIPITATION WILL BE POST FRONTAL AND SOMEWHAT LIMIT THE SEVERE POTENTIAL. HOWEVER...DO EXPECT A FEW STORMS PRODUCING HAIL AND DAMAGING WINDS WILL BE POSSIBLE AS THIS STRONG COLD FRONT FINALLY PUSHES THROUGH THE STATE. 12Z MODELS HAVE COME BACK A BIT WETTER WITH HEAVY RAIN A BIT FURTHER TO THE NORTH. THIS WILL CONTINUE TO BE WATCHED IN FUTURE FORECASTS TO SEE IF ANY KIND OF FLOOD WATCH WILL BE NEEDED ACROSS NORTHERN ARKANSAS. BEHIND THIS FRONT A MUCH MORE HIGHLY AMPLIFIED PATTERN WILL BE IN PLACE ACROSS THE COUNTRY. MORNING LOW TEMPERATURES ON FRIDAY AND SATURDAY MORNING WILL BE WELL BELOW NORMAL. DID RAISE MORNING LOW TEMPS A FEW DEGREES WITH THIS FORECAST...WITH MORE CLOUD COVER THAN INITIALLY FORECAST...BUT STILL WENT BELOW GUIDANCE. THE HIGHLY AMPLIFIED PATTERN WILL SEE A LARGE TROUGH ACROSS ARKANSAS DURING THIS SAME TIME PERIOD...WITH A FEW PIECES OF ENERGY RIDING AROUND THE LOW. THIS WILL BRING A RETURN OF POPS TO THE FORECAST. WITH THESE LOW TEMPERATURES IN PLACE...WOULD NOT BE SURPRISED TO SEE SOME SNOW...AND THUS ADDED LIGHT SNOW INTO THE FORECAST WITH NO ACCUMULATIONS EXPECTED. HOWEVER...WITH THESE COLD TEMPERATURES A FROST AND FREEZE MAY BE POSSIBLE TO ANY TENDER VEGETATION THAT MAY HAVE ALREADY BEEN PLANTED. LONG TERM...SATURDAY THROUGH TUESDAY ARKANSAS WILL BE UNDER THE INFLUENCE OF NW FLOW ALOFT TO START THE LONG TERM PERIOD. DRY CONDITIONS ARE EXPECTED FOR THE WEEKEND WITH SURFACE HIGH PRESSURE SETTLING INTO THE OHIO RIVER VALLEY THEN THE SOUTHEAST US. TEMPS INITIALLY WILL BE COOL BUT WILL MODERATE TO AROUND OR ABOVE NORMAL FOR THIS TIME OF YEAR AS THE WEEKEND PROGRESSES. RAIN CHANCES WILL RETURN TO THE FORECAST BY THE EARLY PART OF NEXT WEEK AS HIGH PRESSURE MOVES EAST AWAY FROM THE AREA. THIS IN COMBINATION WITH AN UPPER LOW APPROACHING ARKANSAS FROM THE WEST WILL PROVIDE RAIN CHANCES FOR THE START OF NEXT WEEK. && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BAXTER-BOONE- CLEBURNE-CONWAY-FAULKNER-FULTON-GARLAND-INDEPENDENCE-IZARD- JACKSON-JOHNSON-LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON- PERRY-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE- VAN BUREN-WHITE-WOODRUFF-YELL. && AVIATION...58
Hazardous weather outlook, Mar 24, 5:00 AM CDT, 14 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE MAR 24 2015 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT TUE MAR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A WEATHER SYSTEM AND COLD FRONT WILL MOVE THROUGH THE REGION TODAY AND TONIGHT...AND BRING SCATTERED CONVECTION TO MAINLY NORTHERN ARKANSAS. ISOLATED STRONG TO SEVERE STORMS MAY DEVELOP MAINLY THIS AFTERNOON TO EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS AND POSSIBLY LARGE HAIL. ALSO WINDS WILL BE ELEVATED TODAY FROM THE SOUTH OVER MUCH OF ARKANSAS...ESPECIALLY PARTS OF NORTHERN AND CENTRAL ARKANSAS. SOUTH WINDS FROM 10 TO 25 MPH WITH SOME GUSTS TO NEAR 30 MPH WILL BE POSSIBLE AND A LAKE WIND ADVISORY WILL BE IN EFFECT FOR NORTHERN AND PARTS OF CENTRAL ARKANSAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONGER STORM SYSTEM AND COLD FRONT WILL PUSH INTO ARKANSAS LATE WEDNESDAY AND ON THURSDAY...AND BRING SHOWERS AND THUNDERSTORMS TO MUCH OF THE STATE. ISOLATED STRONG TO SEVERE STORMS MAY BE SEEN OVER NORTHERN ARKANSAS. ONCE AGAIN...DAMAGING WINDS AND HAIL WILL BE THE PRIMARY THREAT FROM ANY SEVERE STORM. THIS FRONT WILL PUSH OUT OF THE STATE LATER ON THURSDAY. FRIDAY AND SATURDAY...DRY WEATHER IS EXPECTED...BUT COLDER TEMPERATURES WILL FILTER INTO THE REGION. FRIDAY AND SATURDAY MORNINGS...SOME TEMPERATURES WILL LOWER TO AROUND FREEZING ACROSS NORTHERN ARKANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME DUE TO THE ISOLATED NATURE OF ANY SEVERE STORMS. THIS MAY CHANGE IF CONDITIONS WARRANT. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 59
In the hours before
Special weather statement, Mar 24, 6:33 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
633 PM CDT TUE MAR 24 2015
ARZ003-004-250000-
BOONE AR-MARION AR-
633 PM CDT TUE MAR 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BOONE AND NORTHWESTERN
MARION COUNTIES UNTIL 700 PM CDT...
AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROBERSON HOLLOW...OR 11 MILES NORTHEAST OF
GREEN FOREST...MOVING EAST AT 65 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WININGTON... WILLIS... SELF...
ROBERSON HOLLOW... OMAHA... MYRTLE...
LEAD HILL... LAKEWAY... DODD CITY...
DIAMOND CITY... SOUTH LEAD HILL... PEEL...
MONARCH... BURLINGTON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3632 9276 3635 9330 3650 9330 3650 9329
3651 9275
TIME...MOT...LOC 2332Z 273DEG 56KT 3646 9326
64The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:14 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 31 min |
| Mar 24, 7:30 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope | 30 min |
| Mar 24, 7:34 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton, Searcy | 26 min |
| Mar 24, 7:56 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion | 34 min |
| Mar 24, 7:58 PM CDT | Severe Thunderstorm Warning | LZK | Newton, Searcy | 32 min |
| Mar 24, 8:30 PM CDT | Special Weather Statement | LZK | Searcy | 30 min |
| Mar 24, 8:33 PM CDT | Special Weather Statement | LZK | Marion | 27 min |
| Mar 24, 9:29 PM CDT | Special Weather Statement | LZK | Baxter | 31 min |
| Mar 25, 4:05 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 25 min |
| Mar 25, 4:27 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton | 38 min |
| Mar 25, 5:05 PM CDT | Special Weather Statement | LZK | Newton | 30 min |
| Mar 25, 6:02 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 28 min |
| Mar 25, 6:19 PM CDT | Tornado Warning | LZK | Boone | 26 min |
| Mar 25, 6:42 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 33 min |
| Mar 25, 6:51 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion | 24 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.